Ask a doctor

I Have Major Swelling Under my Eyes from Radius Injections?

3 weeks ago I was injected. The swelling has gotten worse. My esthetition injected cortizone in the area 3 days ago. My swelling persists. Its so bad I don`t go out of my house. Whatncn be done?`

Doctor Answers (13)

Major Swelling Under my Eyes from Radius Injections?

+1

Radiesse is not, in my opinion, the best choice for a filler in this region.  If anything, I would recommend an HA, such as Restylane or Juvderm.

In the meantime, though, you need to see a physician!  Right away?  You may need additional injections of steroid, systemic steroids (such as a Medrol pack) or other intervention.  Contact your plastic surgeon or dermatologist ASAP and arrange to be seen.  Needless to say, I am sorry for the problems you're having.

I hope that this helps and good luck,

Dr. E


New York Plastic Surgeon
5.0 out of 5 stars 148 reviews

Radiesse and Swelling under Eyes

+1

   Radiesse, if injected to the tear troughs, can produce quite a reaction and swelling may persist for quite a while.  Once the Radiesse is gone, Restylane is a better choice and can degraded with hyaluronidase if overfilled.  Kenneth Hughes, MD Los Angeles, CA

Kenneth B. Hughes, MD
Los Angeles Plastic Surgeon
5.0 out of 5 stars 193 reviews

Swelling from Radiesse, What can be done?

+1

Some swelling after Radiesse is normal and expected, But it usually gets better with time not worse. Better to be seen by a physician and get an RX for a Medrol dose pack rather than Cortisone injections which can cause atrophy in the tissues. Estheticians should NOT be "practicing" medicine... This is outside the scope of their practice and licencure.

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 137 reviews

You might also like...

Swelling After Radiesse

+1
Radiess is FDA-approved for subdermal implantation for the correction of moderate to severe facial wrinkles and folds, such as nasolabial folds. It is not commonly used for under the eyes. After injection, patients may experience redness, bruising, swelling or other local side effects. Most side effects of treatment resolve within a few days. More rare side effects may include swelling that lasts longer, unevenness or firmness in the area injected, and as with any injection, there may be a risk of infection. I would suggest seeing a board-certified doctor to determine how to best resolve the swelling. Best of luck.

Daniel Shapiro, MD
Scottsdale Plastic Surgeon
5.0 out of 5 stars 93 reviews

Where can radiesse be injected?

+1

I agree with the other physicians' replies. Radiesse is an excellent filler for volume replacement and is meant to be injected at a deep level.  It is not a good choice for thin skinned areas, such as under the eyes, or in the lips.  As with all cosmetic procedures, it is imperative to be treated by a board certified dermatologist or plastic surgeon with cosmetic experience. 

Donna Bilu Martin, MD
Miami Beach Dermatologist

Major swelling under eyes from Radiesse injections

+1

I would recommend for you to go back to your provider (injector) and have them assess the area and they can recommenda better plan for you. You can also look for a center that specializes in corrective work. Thank you for the question.

Vivek Bansal, MD
Danville Plastic Surgeon
5.0 out of 5 stars 9 reviews

Radiesse is a good product - in the right location

+1

Radiesse is fairly thick and generally placed deeply. The thin skin under the eyes is not a place for radiesse. We like to use restylane there.

Because radiesse is not a reversible product, you will unfortunately have to wait for it to go away on its own over several months..

Christopher J. Peers, MD
South Bend Facial Plastic Surgeon
4.5 out of 5 stars 7 reviews

Radiesse under eyes - not good!

+1

Radiesse is not an ideal product under the eyes, and even worse is having an esthetician inject it! Estheticians are not trained in injections, biology, anatomy, or any of the necessary criteria for doing good injectables! They are trained (minimally!) in skincare. At this point, seek help from a board-certified dermatologist or plastic surgeon. Radiesse doesn't have a dissolvable counter product, but at least you can get some advice. At this point, time is all you're really going to have. Next time, NO estheticians!

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

Radiese under the eyes

+1

Radiesse is not an ideal treatment for under the eyes. This is very thin and vulnerable tissue that is too responsive to the product.

 

I would stop being treated at the facility you are at. An aesthetician should not be performing invasive procedures on you at all.

 

I recommend seeing a Board Certified Plastic Surgeon or Dermatologist who can evaluate you and make safe recommendations to help you.

 

best of luck.

 

Sean T. Doherty, MD, FACS
Boston Plastic Surgeon
5.0 out of 5 stars 2 reviews

Hyaluronic Acid Fillers Work Best For Treating Tear Troughs, Dark Circles, Bags, and Crinkles Under the Eyes

+1

Radiesse is a robust volumizing filler and, as a rule, should not be used to treat the thin, delicate, undereye area, nor the lips (can lead to unwanted bumps and lumps). It is reserved for areas needing bulking and reshaping, such as cheeks, chins, jawlines, and temples.

Unlike hyaluronic acid fillers, which can be readily dissolved with the enzyme hyaluronidase, there is unfortunately no such dissolving enzyme for Radiesse. Intralesional steroids seldom work to dissolve Radiesse and may even cause some atrophy of the surrounding tissue that can worsen the overall appearance. The repeated microinjections of salt solution throughout the treatment area or simply needling the region may help to some extent. A consultation with an esthetic physician would be well advised and going forward, you should only seek treatment at the hands of an experienced board certified dermatologist or cosmetic surgeon.

Nelson Lee Novick, MD
New York Dermatologic Surgeon
5.0 out of 5 stars 11 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.